Alert archive / Florida / Special Weather Statements in 2014

Special Weather Statement, NWS Melbourne, FL

June 15, 2014Okeechobee County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 15, 2014, 4:21 PM EDT for Okeechobee County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2014, 4:21 PM EDT (20:21 UTC)
Expired
Jun 15, 2014, 5:00 PM EDT
In force
39 min
Issued by
NWS Melbourne, FL

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 99 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WWUS82 KMLB 152021
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
421 PM EDT SUN JUN 15 2014

FLZ058-152100-
OKEECHOBEE-
421 PM EDT SUN JUN 15 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN OKEECHOBEE
COUNTY...

* UNTIL 500 PM EDT.

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 
OVER TAYLOR CREEK AND OKEECHOBEE. MOVEMENT OF THESE STORMS ARE SLOW 
AND ERRATIC.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS 
AND SMALL HAIL INCLUDE FOUR SEASONS ESTATES AND WHISPERING PINES.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING 
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED 
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. 
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER 
INDOORS UNTIL THE STORM PASSES.

LAT...LON 2720 8079 2720 8082 2715 8086 2716 8090
      2719 8091 2723 8099 2727 8101 2729 8100
      2730 8102 2733 8105 2736 8104 2737 8106
      2734 8068 2712 8068
TIME...MOT...LOC 2020Z 120DEG 2KT 2721 8080

$$

SEDLOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 2:23 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 15, 2:23 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
223 PM EDT SUN JUN 15 2014

.DISCUSSION...

...FEW STRONG STORMS THIS AFTERNOON AND EARLY EVENING...

CURRENT...15Z CAPE SOUNDING HAS COME IN A LITTLE MORE MOIST AT 1.89
INCHES FOR PRECIPITABLE WATER. THE TEMPERATURE AT 500 MB HAS ALSO
COOLED AND WAS -10.1C. THE EAST COAST SEA BREEZE FORMED LATE THIS
MORNING AND IS MAKING GOOD PROGRESS INLAND THIS AFTERNOON. THIS
BOUNDARY HAS ALSO SPARKED CONVECTION ALONG IT ACROSS THE COASTAL
COUNTIES. THE STEERING FLOW REMAINS OF A WESTERLY DIRECTION SO SOME
ACTIVITY WILL MAKE IT BACK TO THE COAST...ESPECIALLY NORTH OF VERO
BEACH. FREQUENT LIGHTNING...STRONG DOWNBURST WINDS...SMALL HAIL AND
LOCALIZED FLOODING FROM TORRENTIAL DOWNPOURS REMAIN THE MAIN THREATS
THIS AFTERNOON INTO EARLY EVENING. STORMS WILL AGAIN DISSIPATE LATER
IN THE EVENING.

TONIGHT...LOW-LEVEL RIDGING OVER THE AREA WILL CONTINUE TO LIFT
NORTHWARD OVERNIGHT WITH THE AXIS NORTH OF CENTRAL FLORIDA BY
DAYBREAK MON MORNING. MILD LOWS IN THE UPPER 60S TO LOWER 70S
AREAWIDE. WINDS WILL FALL TO LIGHT OR CALM MOST PLACES.

...PREVIOUS EXTENDED FORECAST DISCUSSION...

MON-TUE... REMNANT TROF OF A WEAK STNRY FRONT OVER THE DEEP
SOUTH WILL DISRUPT THE SUBTROPICAL RIDGE AXIS ENOUGH TO ALLOW ITS
WRN EXTENSION TO PINCH OFF OVER THE NE GOMEX BY DAYBREAK MON.
EVENTUALLY...THIS BUBBLE HIGH WILL MERGE WITH THE POST FRONTAL
RIDGE OVER THE DEEP SOUTH TO BECOME ITS OWN SEPARATE ANTICYCLONE
OVER THE DEEP SOUTH BY DAYBREAK TUE. THIS POSITION WILL GENERATE A
LIGHT N/NE FLOW THRU THE H100-H70 LYR ACRS CENTRAL FL. OF ALL LCL
ENVIRONMENTAL FLOW REGIMES...ON A MEAN NW FLOW IS LESS
CONVECTIVELY ACTIVE.

BROAD AND DISORGANIZED SFC/LOW LVL PGRAD ON MON AS THE MERGER TAKES
PLACE...ALLOWING BOTH THE EAST AND WEST COAST SEA BREEZES TO DVLP BY
MIDDAY AND PUSH WELL INLAND. IN ADDITION...DRY AIR ADVECTION WILL
OCCUR THRU THE H85-H50 LYR AS A MID LVL TROF AND ITS ATTENDANT
VORTICITY BAND OVER THE FL PANHANDLE PRESSES DOWN THE PENINSULA EN
ROUTE TO THE NRN BAHAMAS. THIS WILL RESULT IN BETTER SFC HEATING/MID
LVL INSTABILITY AS THE MID/UPR LVL DEBRIS CLOUDS CLEAR OUT WITH THE
H70-H50 TEMP DIFFERENTIAL YIELDING LAPSE RATES ARND 6.5C/KM. POPS
WILL BE SPLIT 30/40 COASTAL/INTERIOR...TEMPS NEAR CLIMO AVG.

ON TUE...AS DEEP LYR NERLY FLOW BECOMES ESTABLISHED ACRS CENTRAL
FL...MID LVL DRY AIR ADVECTION WILL BECOME STRONG ENOUGH TO DROP LYR
PWAT VALUES TO 1.2"-1.3" AS CENTRAL FL GAINS THE DESCENDING BACKSIDE
OF THE MID LVL TROF. WILL LWR POPS 10PCT ACRS THE BOARD FROM
MON...20 COAST/30 INTERIOR WITH TSRAS REDUCED TO SLGT CHC. DEEP
ONSHORE FLOW WILL HELP OFFSET THE INCREASED SUNSHINE...KEEPING TEMPS
NEAR AVG.

WED-SAT...GFS/ECMWF MODELS CONTINUE INDICATE THE NRN JET STREAM
LIFTING INTO CANADA THRU THE LATTER HALF OF THE WEEK WITH THE
SUBTROPICAL JET BCMG VIRTUALLY NONEXISTENT. AS A RESULT...RIDGING
OVER THE SRN TIER WILL HAVE A HARD TIME MOVING INTO THE ATLC AS
PREVIOUSLY FCST. AS NRN STREAM STORM SYSTEMS PUSH INTO THE ERN
CONUS/WRN ATLC...THEY WILL REINFORCE A PERSISTENT TROFFING PATTERN
OVER THE WRN ATLC... ADDING AN SIGNIFICANT HURDLE TO THE EFFORTS OF
THE SUBTROPICAL RIDGE AXIS TO REBUILD ACRS THE REGION.

PERSISTENT RIDGING OVER THE DEEP/MID SOUTH WILL GENERATE A DEEP ERLY
FLOW THRU THE H100-H70 LYR...A PATTERN THAT FAVORS THE W FL
PENINSULA FOR DIURNAL CONVECTION. THE 15/00Z GFS/ECMWF NUMERICAL
GUIDANCE RESPONDED BY DROPPING POPS LARGELY BLO THE 30PCT MARK.
POPS SLIGHTLY HIGHER ALONG THE TREASURE COAST/LAKE OKEECHOBEE REGION
WED/THU AS THE DEEP ERLY FLOW MAY ALLOW AN INVERTED TROF TO DVLP ON
THE SRN FLANK OF THE RIDGE...ESPECIALLY SHOULD THE MID LVL TROF
PINCH OFF INTO A CLOSED LOW IN THE VCNTY OF THE BAHAMA BANK. STEADY
ONSHORE FLOW WILL KEEP MAX/MIN TEMPS NEAR AVG.

&&

.AVIATION...THE EAST COAST SEA BREEZE IS MAKING FAIRLY QUICK
PROGRESS INLAND THIS AFTERNOON AS WINDS HAVE BECOME EASTERLY ALONG
THE COAST. THIS FEATURE HAS ALSO SPARKED SCATTERED STORMS ALONG IT.
THIS TREND WILL CONTINUE AS IT PRESSES INTO THE INTERIOR THROUGH
EARLY EVENING. A LIGHT WESTERLY STEERING FLOW ALOFT EXISTS SO SOME
STORMS WILL MOVE OFF OF THE EAST COAST. HAVE ADDED TEMPO GROUPS FOR
THIS AFTERNOON FOR MANY TAF SITES BASED ON CURRENT TRENDS. DOWNBURST
WINDS...LIGHTNING AND SMALL HAIL ALL THREATS TO AVIATION INTO THIS
EVENING. AFTERNOON STORMS AGAIN ON MON FAVORING THE INTERIOR AS THE
ECSB MOVES QUICKLY INLAND AND STORM MOTION BECOMES LIGHT NORTHERLY.

&&

.MARINE...AFTERNOON-TONIGHT...EAST COAST SEA BREEZE MOVING INLAND
THIS AFTERNOON WITH EASTERLY WINDS TO 12 KTS ALONG THE COAST.
STEERING FLOW FOR STORMS WILL STILL TAKE A FEW OFF OF THE EAST COAST
INTO THE EVENING. CLOUD TO WATER LIGHTNING...GUSTY WINDS...HAIL AND
TORRENTIAL DOWNPOURS ALL IN PLAY WITH STORMS INTO THIS EVENING.
ONSHORE WINDS BECOMING WESTERLY AGAIN TONIGHT AOB 10 KTS. SEAS
GENERALLY 1-2 FT NEAR SHORE AND AROUND 2 FT OFFSHORE.

...PREVIOUS EXTENDED MARINE DISCUSSION...

MON-THU...WEAK HI PRES OVER THE DEEP SOUTH/NE GOMEX WILL DRIFT OFF
THE CAROLINA COAST THRU MIDWEEK. THIS WILL GENERATE A LIGHT TO
GENTLE E/NE BREEZE MON...SHIFTING TO E/SE BY DAYBREAK TUE AND CONTG
THRU THU NIGHT. SEAS AOB 2FT NEARSHORE AND 2-3FT OFFSHORE.

LITTLE CHANGE IN OVERALL SEA CONDITIONS N OF SEBASTIAN INLET. S OF
SEBASTIAN INLET SEAS MAY BECOME CHOPPY AFT DAYBREAK WED DUE TO THE
SHADOW EFFECT OF THE NRN BAHAMAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  88  72  86 /  30  30  10  20
MCO  72  91  72  91 /  30  40  10  30
MLB  74  87  74  87 /  30  30  10  20
VRB  72  88  72  87 /  20  30  10  20
LEE  73  91  73  91 /  30  40  10  30
SFB  73  93  73  91 /  30  40  10  30
ORL  75  92  74  91 /  30  40  10  30
FPR  72  87  71  86 /  20  30  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...SEDLOCK
RADAR/IMPACT WEATHER...VOLKMER
Hazardous weather outlook, Jun 15, 11:53 AM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1153 AM EDT SUN JUN 15 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-152300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1153 AM EDT SUN JUN 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY TO MID
AFTERNOON JUST INLAND FROM THE COAST AS THE EAST COAST SEA BREEZE
PUSHES INLAND. STORM COVERAGE SHOULD INCREASE OVER THE INTERIOR
COUNTIES DURING THE LATE AFTERNOON HOURS. SUFFICIENT SURFACE HEATING
WILL COMBINE WITH COOL TEMPERATURES ALOFT TO PRODUCE SOME STRONG
STORMS CONTAINING WINDS UP TO 50 MPH AND POSSIBLY SMALL HAIL. A
FEW STORMS MAY CONTAIN SEVERE DOWNBURST WINDS IN THE LATE
AFTERNOON OVER THE INTERIOR. FREQUENT LIGHTNING STRIKES AND HEAVY
RAIN WILL ALSO ACCOMPANY THE STRONGER STORMS. IF THUNDER IS HEARD
MOVE INDOORS.

.FLOOD IMPACT...
STORMS WILL BE SLOWER MOVING THIS AFTERNOON AND EARLY EVENING
WHICH WILL PRODUCE A THREAT FOR LOCALLY HEAVY RAIN ACCUMULATING
UP TO 3 INCHES IN A SHORT PERIOD OF TIME AND CAUSING TEMPORARY
MINOR FLOODING.

.RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE THREAT FOR
RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. ALWAYS SWIM
WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED THUNDERSTORMS WILL MOVE TOWARD THE SOUTH OR SOUTHEAST
AT 15 MPH ACROSS SOME OF THE LARGER INLAND LAKES AS WELL AS
PORTIONS OF THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS. GUSTY
WINDS OF 35 TO 45 KNOTS WILL ACCOMPANY THE STRONGER STORMS ALONG
WITH FREQUENT LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE FOCUS FOR AFTERNOON STORMS WILL SHIFT TO THE INTERIOR AND
WESTERN HALF OF THE FLORIDA PENINSULA THIS WEEK WITH A DECREASE
IN COVERAGE AS DRIER AIR MOVES IN FROM THE EAST. THE PRIMARY
THREAT WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.

A SMALL LONG PERIOD SWELL WILL CONTINUE TO PRODUCE A LOW TO
MODERATE RISK OF RIP CURRENTS THIS WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/VOLKMER

In the hours before

Special weather statement, Jun 15, 2:00 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
200 PM EDT SUN JUN 15 2014

FLZ047-054-151845-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
200 PM EDT SUN JUN 15 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
TO 45 MPH OVER SOUTHEASTERN BREVARD COUNTY...EASTERN INDIAN RIVER
COUNTY...

* UNTIL 245 PM EDT.

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR WEST MELBOURNE
AND FELLSMERE...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE WEST MELBOURNE...MELBOURNE...PALM BAY...FELLSMERE...VERO
LAKE ESTATES.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45  MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2756 8063 2817 8083 2820 8065 2814 8062
      2820 8064 2821 8059 2807 8056 2775 8038
      2763 8034 2761 8032 2756 8032
TIME...MOT...LOC 1758Z 285DEG 6KT 2786 8060

15
Special weather statement, Jun 15, 2:56 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
256 PM EDT SUN JUN 15 2014

FLZ041-044-151930-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
256 PM EDT SUN JUN 15 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
TO 45 MPH OVER NORTHERN LAKE COUNTY...NORTHWESTERN VOLUSIA COUNTY...

* UNTIL 330 PM EDT.

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 3 MILES NORTHWEST OF
LAKE GEORGE...MOVING EAST AT 10 MPH. THIS STORM WILL AFFECT LAKE
GEORGE...SEVILLE AND BAKERSTOWN.

BOATERS ON LAKE GEORGE SHOULD SEEK SAFE HARBOR.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND AND TIP OR SWAMP SMALL CRAFT ON AREA LAKES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.

LAT...LON 2927 8141 2927 8135 2922 8135 2911 8165
      2919 8165 2927 8164 2930 8166 2931 8168
      2932 8168 2938 8145 2940 8142
TIME...MOT...LOC 1854Z 268DEG 10KT 2933 8164

15
Special weather statement, Jun 15, 3:21 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT SUN JUN 15 2014

FLZ047-147-152000-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
321 PM EDT SUN JUN 15 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL BREVARD COUNTY...

* UNTIL 400 PM EDT.

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER CANAVERAL
GROVES...MOVING SOUTHEAST AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2829 8060 2828 8062 2831 8065 2829 8066
      2825 8066 2815 8085 2835 8086 2843 8090
      2845 8090 2855 8078 2853 8074 2858 8072
      2861 8066 2849 8063 2842 8065 2842 8061
      2840 8060
TIME...MOT...LOC 1921Z 321DEG 8KT 2841 8080

67
Special weather statement, Jun 15, 3:39 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
339 PM EDT SUN JUN 15 2014

FLZ147-152030-
NORTHERN BREVARD COUNTY-
339 PM EDT SUN JUN 15 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN BREVARD
COUNTY...

* UNTIL 430 PM EDT.

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MORE STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL NEAR
TITUSVILLE...MIMS AND NORTH MERRITT ISLAND...MOVING SOUTHEAST AT
10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE MERRITT ISLAND WILDLIFE REFUGE AND KENNEDY
SPACE CENTER.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2858 8072 2862 8079 2855 8078 2845 8090
      2849 8087 2861 8096 2879 8097 2879 8078
      2870 8071 2868 8066 2871 8070 2874 8071
      2876 8074 2879 8075 2879 8073 2864 8062
TIME...MOT...LOC 1938Z 257DEG 4KT 2863 8087 2857 8075
Special weather statement, Jun 15, 3:46 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
346 PM EDT SUN JUN 15 2014

FLZ064-152030-
MARTIN-
346 PM EDT SUN JUN 15 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER WESTERN MARTIN COUNTY...

* UNTIL 430 PM EDT.

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL
HAIL FROM JUST SOUTHWEST OF INDIANTOWN TO PORT MAYACA...MOVING NORTH
TO NORTHWEST AT 5 TO 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2696 8062 2699 8062 2700 8063 2709 8067
      2710 8067 2712 8068 2720 8068 2720 8044
      2695 8043 2695 8061
TIME...MOT...LOC 1945Z 171DEG 6KT 2698 8054
Special weather statement, Jun 15, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
421 PM EDT SUN JUN 15 2014

FLZ058-152100-
OKEECHOBEE-
421 PM EDT SUN JUN 15 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN OKEECHOBEE
COUNTY...

* UNTIL 500 PM EDT.

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL
OVER TAYLOR CREEK AND OKEECHOBEE. MOVEMENT OF THESE STORMS ARE SLOW
AND ERRATIC.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE FOUR SEASONS ESTATES AND WHISPERING PINES.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

LAT...LON 2720 8079 2720 8082 2715 8086 2716 8090
      2719 8091 2723 8099 2727 8101 2729 8100
      2730 8102 2733 8105 2736 8104 2737 8106
      2734 8068 2712 8068
TIME...MOT...LOC 2020Z 120DEG 2KT 2721 8080

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:00 PM EDTSpecial Weather StatementMLBIndian River45 min
Jun 15, 2:56 PM EDTSpecial Weather StatementMLBFlagler34 min
Jun 15, 3:21 PM EDTSpecial Weather StatementMLBBrevard39 min
Jun 15, 3:39 PM EDTSpecial Weather StatementMLBSeminole51 min
Jun 15, 3:46 PM EDTSpecial Weather StatementMLBMartin44 min
Jun 15, 4:01 PM EDTSevere Thunderstorm WarningMLBBrevard, Osceola44 min
Jun 15, 4:29 PM EDTAreal Flood AdvisoryMLBMartin2 hr
Jun 15, 4:35 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange, Seminole, Volusia40 min
Jun 15, 5:23 PM EDTSpecial Weather StatementMLBIndian River52 min
Jun 15, 6:01 PM EDTSpecial Weather StatementMLBOsceola44 min
Jun 15, 6:03 PM EDTSpecial Weather StatementMLBOsceola57 min
Jun 15, 6:27 PM EDTSpecial Weather StatementMLBLake63 min
Jun 15, 7:07 PM EDTAreal Flood AdvisoryMLBOsceola113 min

Nearby

Special Weather Statements in Florida, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.